Alert archive / Tennessee / Flash Flood Warnings in 2003
Flash Flood Warning 48, NWS Memphis, TN
NWS Memphis, TN issued this flash flood warning at Jun 16, 2003, 3:24 PM CDT for Shelby County, Tennessee. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 16, 2003, 3:24 PM CDT (20:24 UTC)
- Expired
- Jun 16, 2003, 5:30 PM CDT
- In force
- 2 hr
- Issued by
- NWS Memphis, TN
- Area
- Counties, with a storm outline in the text
County Shelby County, TN
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 8.4 hours before the alert went out and 40 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 783 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 724 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 53 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KMEG 162025 FFWMEM TNC157-162230- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 324 PM CDT MON JUN 16 2003 THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A * FLASH FLOOD WARNING FOR... SHELBY COUNTY IN SOUTHWEST TENNESSEE * UNTIL 530 PM CDT. * AT 314 PM CDT...WEATHER RADAR INDICATED VERY HEAVY RAIN BETWEEN GERMANTOWN AND EADS. BETWEEN THREE AND FOUR INCHES HAS FALLEN SINCE 245 PM. AN ADDITIONAL TWO INCHES IS LIKELY. * CITIES AFFECTED THROUGH 530 PM CDT INCLUDE... GERMANTOWN...EADS...COLLIERVILLE .EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL CREEKS AND STREAMS...PONDING OF WATER ON HIGHWAYS AND UNDERPASSES. ADDITIONALLY...FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLASH FLOODING. .DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. .STAY TUNED TO THIS NATIONAL WEATHER SERVICE BROADCAST FOR THE LATEST UPDATES AND INFORMATION. TO REPORT FLOODING ONLY...CALL 1 800 4 3 2 0 8 7 5. LAT...LON 3530 8965 3501 8965 3500 8991 3510 8981 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Jun 16, 2:30 PM CDT, 54 minutes earlier.
Area forecast discussion, Jun 16, 2:30 PM CDT, 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 230 PM CDT MON JUN 16 2003 RAINY WEATHER PATTERN WILL PERSIST WELL INTO THE WEEK OVER THE MIDSOUTH. CUT OFF TROUGH DRAPES DOWN INTO E TX. SURFACE TROUGH THUS STAYING IN THE AREA. FACTOR THESE FEATURES AND COPIOUS AMTS OF MOISTURE KEEPS COMING UP FROM THE GULF. EXISTING STORMS...WEAK UPPER LEVEL LIFTING...DAYTIME HEATING WL CONTINUE TO TRIGGER TRW DEVELOPMENT. STORMS NOT MOVING FAST AND TRAINING OCCURRING...SO TRWS CAN BE FLOODERS. SOME FLOODING IN W TN THIS AFTN AND MORE POSSIBLE IF THIS OCCURS AGAIN TUE. PATTERN TO CHANGE TO HOTTER/DRIER THIS WEEKEND. .MEG...NONE. WER
Hazardous weather outlook, Jun 16, 3:53 AM CDT, 11 hours 31 minutes before
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>021-048>055-088>092-170900- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 353 AM CDT MON JUN 16 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL. .DAY ONE...TODAY AND TONIGHT A WARM HUMID AIRMASS WILL COVER THE MID SOUTH. A STATIONARY FRONT WILL MEANDER ACROSS THE REGION. THE RESULT WILL BE SCATTERED THUNDERSTORMS. A FEW STORMS MAY BE STRONG WITH CLOUD TO GROUND LIGHTNING...LOCALLY HEAVY RAIN...GUSTY WINDS AND SMALL HAIL. .DAYS TWO THROUGH SEVEN... THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT HTTP://WWW.SRH.NOAA.GOV/MEG. JCL
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 1:12 PM CDT | Flash Flood Warning | MEG | Carroll | 2 hr |
| Jun 16, 1:16 PM CDT | Flash Flood Warning | MEG | Haywood | 119 min |
| Jun 16, 2:06 PM CDT | Flash Flood Warning | MEG | Gibson | 114 min |
| Jun 16, 2:23 PM CDT | Flash Flood Warning | MEG | Madison | 2 hr |
Nearby
Flash Flood Warnings in Tennessee, 2003Every flash flood warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.